U.S. doctors online nowAsk doctors free
A member asked:

can laxative for 2 days for constipation in toddler cause mucus in stool?

2 doctor answers3 doctors weighed in
Dr. Roji Andrews
Pediatrics 29 years experience
Unlikely: Laxatives typically do not cause mucus in stool. It could be from another cause.
Dr. Sarosh Batlivala
Pediatric Cardiology 16 years experience
Maybe but unlikely: Laxatives do not generally cause mucus in the stool. But what laxative are you using? You may notice "mucus" if the child's diet isn't normal or if they are beginning to develop diarrhea. Please monitor closely and see your physician if things worsen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.